Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 62, NWS Lake Charles, LA

April 26, 2017Jasper County, Newton County, Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 26, 2017, 5:25 PM CDT for Jasper County, Newton County, Tyler County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2017, 5:25 PM CDT (22:25 UTC)
Expired
Apr 26, 2017, 6:00 PM CDT
In force
35 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 105 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 6:00 PM CDTHAIL 1Town Bluff, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 4:44 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2017-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2017-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1102 J/kg
Mixed-layer CIN
-345 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

561 
WUUS54 KLCH 262225
SVRLCH
TXC241-351-457-262300-
/O.NEW.KLCH.SV.W.0062.170426T2225Z-170426T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
525 PM CDT WED APR 26 2017

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Tyler County in southeastern Texas...
  Northwestern Newton County in southeastern Texas...
  Northern Jasper County in southeastern Texas...

* Until 600 PM CDT

* At 524 PM CDT, severe thunderstorms were located along a line
  extending from near Ebenezer to near Alabama-Coushatta Reservation,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Jasper, Woodville, Colmesneil, Ebenezer, Rockland, Town Bluff,
  Browndell, Farrsville, Magnolia Springs, Mayflower, Mt. Union,
  Spurger, Jamestown, Roganville, Harrisburg, Ivanhoe, Sam Rayburn
  Dam, Wiergate and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for west central
Louisiana...and southeastern Texas.

LAT...LON 3105 9439 3111 9406 3114 9403 3116 9391
      3117 9358 3118 9353 3114 9355 3063 9405
      3064 9457 3084 9462
TIME...MOT...LOC 2224Z 264DEG 34KT 3107 9423 3066 9474 

HAIL...1.00IN
WIND...60MPH
 
$$

Tingler

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:33 PM CDT, 52 minutes earlier.

Area forecast discussion, Apr 26, 4:33 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
433 PM CDT Wed Apr 26 2017

.DISCUSSION...
Upper air analysis/water vapor satellite imagery showed an
elongated trof axis stretching from N-S over the Central/Southern
Plains, with en embedded shortwave trof with its base over the Red
River region of OK/TX. This feature is progged to eject out in a
negatively tilted fashion TWD the Mid MS River Valley tonight,
with its associated trailing CDFNT, evident in SFC/radar
observations extending NE to SW near a Shreveport to College
Station line, sweeping through the forecast area this evening.
Southward extent of convection along the front reaches to near
Trinity, TX.

South winds have begun to decrease over SE TX, and this trend
should continue from W to E over the next few hours, aided by the
loss of daytime heating. Trimmed Jefferson/Orange counties from
the Wind Advisory, but left all LA parishes as is with occasional
sustained speeds still reaching 20 mph and frequent gusts in the
25-30 mph range. Made similar wind related adjustments to the
marine hazards, replacing the SCY over the coastal lakes and bays
and nearshore waters with a SCEC headline. The SCEC for the former
will end at 7pm, with the latter running through the night along
with the SCY over the outer waters for ongoing south winds and
post frontal NW winds.

Light streamer type showers continue within the pre-frontal
airmass, but radar trends to the north and latest guidance
indicate that deep convection will likely be tied more closely
with the arrival of the front, and it remains uncertain just how
far to the S/SW convection will build along the boundary. Bulk of
guidance confines the more significant activity to northern zones,
where parameters would support a severe risk. Have maintained the
severe wording in this area in line with the SPC slight risk.
Primary risks would be large hail/damaging winds.

Front and associated convection should move quickly through the
area during the evening hours, with the front expected to be east
of the Lower Atchafalaya by 06Z. A quick bout of cooler/drier air
will follow its passage, with a weak SFC high sliding into the
area THU morning. Light south winds will return by afternoon as
this feature shifts off to the east, with the onshore flow
intensifying THU night as a shortwave trof translating through
fast NW flow aloft over the western CONUS induces low pressure
over the Southern Plains. This initial feature will quickly lift
out to the NE THU night into FRI, well away from the region, but
will be followed by a more significant upper trof digging into the
Four Corners.

This feature is progged to slowly move eastward through the
weekend, pushing a slow moving front through the area SAT night
into SUN. Widespread showers and thunderstorms are expected, with
this system looking to pose a locally heavy rainfall/severe risk.
Details on this will be further refined over the next couple of
days.

Dry weather to start the upcoming work week, with rain chances
returning again by mid week.

13

&&

.MARINE...
South winds are starting to decrease over the coastal waters, and
will continue subsiding from west to east as a cold front
approaches the area. This front is forecast to push through the
region this evening, with increasing and gusty northwest winds in
its wake. Winds will diminish early Thursday morning as high
pressure begins to settle into the area. South winds will return
by Thursday afternoon as the high moves off to the east, and start
to increase on Friday ahead of another approaching storm system.
South winds will become quite strong and gusty over the weekend
as this system continues to slowly approach the area, with
northwest winds expected Sunday night as another cold front is
driven through the area.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  54  78  63  88 /  50   0  10  20
LCH  57  80  67  86 /  30   0  10  10
LFT  62  83  70  88 /  50   0  10  10
BPT  56  81  69  87 /  20   0  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CDT this evening for LAZ027>033-041>045-
     052>055-073-074.

TX...None.
GM...Small Craft Advisory until 6 AM CDT Thursday for GMZ470-472-475.

     Small Craft Exercise Caution until 7 PM CDT this evening for
     GMZ430-432-435.

     Small Craft Exercise Caution through late tonight for GMZ450-452-
     455.

&&
Hazardous weather outlook, Apr 26, 5:33 AM CDT, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
533 AM CDT Wed Apr 26 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
533 AM CDT Wed Apr 26 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
An upper level trough and associated cold front will push through
the area this afternoon into this evening inducing scattered to
numerous showers and thunderstorms. Some of these thunderstorms
could be strong to severe especially across portions of central
Louisiana and the piney woods of Southeast Texas. Large hail,
damaging winds and isolated tornadoes will be possible. This
threat will come to an end late this evening.

In addition to the threat for severe weather, winds away from
storms will gust to 25 to 30 MPH today. This will pose a threat to
high profile vehicles especially across open areas and bridges.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered to numerous showers and thunderstorms are expected
Saturday into Sunday as a cold front approaches and moves through
the region. Heavy rainfall may be a threat especially on Sunday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon or this evening.

GMZ430-432-435-450-452-455-470-472-475-271045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
533 AM CDT Wed Apr 26 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
A Small Craft Advisory is in effect until 1:00 PM this afternoon
for the entire coastal waters out 60 NM and until 1:00 AM Thursday
for coastal waters from 20 to 60 NM. Winds of 15 to 20 knots and
seas of 5-7 feet will be hazardous to small boats.

An upper level trough and associated cold front will push through
coastal waters this evening producing isolated showers and
thunderstorms. This activity will come to an end after Midnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Scattered to numerous showers and thunderstorms are expected
Saturday into Sunday as a cold front approaches and moves through
the region.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon or this evening.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 10:30 AM CDTWind AdvisoryLCH9 hr
Apr 26, 4:58 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler32 min
Apr 26, 5:57 PM CDTSevere Thunderstorm WarningLCHJasper, Newton, Tyler63 min
Apr 26, 6:34 PM CDTSevere Thunderstorm WarningLCHJasper, Newton26 min
Apr 26, 6:54 PM CDTSevere Thunderstorm WarningLCHNewton51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.